Internet Society Frontpage

Events Membership
About the Internet Standards
Publications  Public Policy
About ISOC Education

Events 

NDSS Symposium 2003

NDSS 2003

The 10th Annual Network and Distributed System Security Symposium
Catamaran Resort Hotel
San Diego, California
6-7 February 2003-Symposium
5 February 2003-Pre-Conference Tutorials
Patron Sponsor: National Security Agency

Program

NDSS 2003 - DAY 1 (February 6, 2003)

9:00 Welcome

General Chair Remarks
Program Co-Chair Remarks
9:30 SESSION 1: Invited Speaker

Total Information Awareness (TIA): DARPA's Initiative on Counter Terrorism
Dr. Robert L. Popp
Deputy Director, Information Awareness Office (IAO)
Defense Advanced Research Projects Agency (DARPA)

10:30 BREAK (30 minutes)

11:00 SESSION 2: Mobility and Secure Routing
Chair: Bill Arbaugh, University of Maryland

Efficient Security Mechanisms for Routing Protocols
Yih-Chun Hu and Adrian Perrig - Carnegie Mellon University
David Johnson - Rice University

Working around BGP: An Incremental Approach to Improving Security and Accuracy in Interdomain Routing
Geoffrey Goodell - Harvard University
William Aiello, Timothy Griffin, John Ioannidis, Patrick McDaniel, and Aviel Rubin - AT&T Research

Integrating Security, Mobility and Multi-Homing in a HIP Way
Pekka Nikander, Jukka Ylitalo, and Jorma Wall - Ericsson Research, Finland

12:30 LUNCH (90 minutes)

14:00 SESSION 3: Panel: Examining Individual Authentication through the Lens of Personal Privacy
Chair: Steve Kent, BBN Communications

15:30 BREAK (30 minutes)

16:00 SESSION 4: Access Control and Penetration Resistance
Chair: Dan Wallach, Rice University

Access Control Based on Execution History
Martin Abadi - UC Santa Cruz
Cedric Fournet - Microsoft Research

Testing C Programs for Buffer Overflow Vulnerabilities
Eric Haugh and Matthew Bishop - UC Davis

SiRiUS: Securing Remote Untrusted Storage
Eu-Jin Goh, Hovav Shacham, Nagendra Modadugu, and Dan Boneh - Stanford University

19:00 BANQUET Night

NDSS 2003 - DAY 2 (February 7, 2003)

8:30 SESSION 5: Network Monitoring and Intrusion Detection
Chair: Christoph Schuba, Sun Microsystems

A Comparison of Publicly Available Tools for Dynamic Buffer Overflow Prevention
John Wilander and Mariam Kamkar - Linkoping University, Sweden

Traps and Pitfalls: Practical Problems in System Call Interposition Based Security Tools
Tal Garfinkel - Stanford University

Detecting Service Violations and DoS Attacks
Ashan Habib, Mohamed Hefeeda, and Bharat Bhargava - Purdue University

A Virtual Machine Introspection Based Architecture for Intrusion Detection
Tal Garfinkel and Mendel Rosenblum - Stanford University

10:30 BREAK (30 minutes)

11:00 SESSION 6: Defending Against Network Attacks
Chair: Jonathan Trostle - Cisco

Fighting Spam by Encapsulating Policy in Email Addresses
John Ioannidis - AT&T Research

Moderately Hard, Memory-Bound Functions
Martin Abadi - UC Santa Cruz
Michael Burrows, Mark Manasse
Ted Wobber - Microsoft Research

Secure IP telephony Using Multi-layered Protection
Brennen Reynolds and Dipak Ghosal - UC Davis

12:30 LUNCH (75 minutes)

13:45 SESSION 7: Panel Session

15:00 SESSION 8. Cryptographic Protocols and Constructs
Chair: Russ Housley, RSA Security

Proxy Cryptography Revisited
Anca Ivan and Yevgeniy Dodis - New York University

Proactive Two-party Signatures for User Authentication
Antonio Nicolosi, Maxwell Krohn, Yevgeniy Dodis, and David Mazieres -New York University

16:00 BREAK (30 minutes)

16:30 SESSION 9: Security in Multicast Protocols
Chair: Radha Poovendran, University of Washington

Efficient Multicast Packet Authentication
Alain Pannetrat and Refik Molva - Eurecom Institute, France

Efficient Distribution of Key Chain Commitments for Broadcast
Authentication in Distributed Sensor Networks

Donggang Liu and Peng Ning - North Carolina State University